Hail, Nemaha
- When
- July 3, 3:15 PM CST
- Where
- Nemaha County, 5 mi N of Wetmore
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.700, -95.800
Report relayed by NSSL.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Jul 3, 2:45 PM CST, 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 345 PM CDT MON JUL 3 2006 .DISCUSSION... COVERAGE AND AMOUNTS OF PRECIPITATION REMAIN THE MAIN CHALLENGE TO THE FORECAST FOR TONIGHT AND INDEPENDENCE DAY. OVERALL SYNOPTIC SITUATION FAIRLY SIMILAR TO THAT OF SUNDAY AFTERNOON. UPPER FLOW REMAINS SOMEWHAT WEAK WITH QUITE HIGHT ABSOLUTE LEVELS OF TROPOSPHERIC MOISTURE IN PLACE. PRIMARY FRONTAL BOUNDARY STILL JUST NORTH OF THE AREA...HOWEVER UPPER MESOSCALE CONVECTIVE VORTEX /MCV/ FROM OVERNIGHT CONVECTIVE SYSTEM IN THE HIGH PLAINS HAS SLOWLY WORKED EAST ALONG THE KS/NE BORDER TODAY...ENHANCING LIFT ALONG THE BOUNDARY TO THE NORTH. WEAK OUTFLOW BOUNDARIES FROM THIS PRECIPITATION HAVE MADE THEIR WAY SOUTH INTO THE NORTHERN COUNTIES. CONVERGENCE AHEAD OF THESE BOUNDARIES WITH PERHAPS SOME HELP FROM THE SOUTHERN END OF THE MCV HAS RECENTLY DEVELOPED A FEW STORMS IN THE AREA. MUCH OF THE SOUTHERN AND EASTERN CWA HAS STAYED MORE FREE OF HIGH CLOUDS TO ALLOW FOR ANOTHER HOT DAY WITH CUMULUS FIELD MORE WIDESPREAD THAN RECENT DAYS. DIURNAL CONVECTION IN THE CENTRAL AND SOUTHERN ROCKIES APPEARS TO BE AT LEAST AS WIDESPREAD AS SUNDAY AFTERNOON. LOW LEVEL BOUNDARY SHOULD CONTINUE TO BE THE FOCUS FOR THUNDERSTORMS THROUGH TUESDAY AFTERNOON. THIS FOCUS IS STILL ON TRACK TO MAKE A SLOW SOUTHWARD PUSH THROUGH THE AREA AS THE UPPER FLOW SLOWLY VEERS IN RESPONSE TO THE DEEPENING NORTHEASTERN TROF AND AS COOL OUTFLOW AIR REINFORCES THE BAROCLINIC ZONE. MOISTURE ALONG THE BOUNDARY IS QUITE IMPRESSIVE WITH PRECIPITABLE WATER AMOUNTS IN THE 1.6-2.1 INCH RANGE AND IS ORIENTED ALONG THE BOUNDARY. FORECAST SOUNDINGS SHOW HIGH FREEZING LEVELS AND EXHIBIT DEEP/NARROW A.K.A. SKINNY CAPE SIGNATURES. STRONG FORCING IS THE MAIN DETRACTOR FROM WIDESPREAD COVERAGE AND SIGNIFICANT AMOUNTS AS THE MCV SHOULD MOVE OUT OF THE AREA EARLY THIS EVENING AND DIRECTION AND SPEED OF LOW LEVEL JET KEEPS GOOD CONVERGENCE IN CHECK. MAY AGAIN SEE REMNANT MCV TRY TO WORK IN LATE TONIGHT AND TUESDAY FROM THE WEST WITH GOOD MOISTURE IN PLACE TO THE WEST AS WELL HOWEVER. GIVEN THERMODYNAMIC SITUATION AND BOUNDARY IN THE AREA...HAVE KEPT PRECIPITATION CHANCES NEAR PREVIOUS LEVELS...WITH BEST CHANCES ALONG AND NORTH OF I-70 TONIGHT AND SOUTH OF I-70 TUESDAY MORNING. COULD STILL SEE A FEW SEVERE STORMS EARLY ON BUT WEAK DEEP LAYER SHEAR AND WARM MID LEVELS ARE NOT CONDUCIVE TO A WIDESPREAD EVENT. TEMPERATURES FOR BOTH TONIGHT AND TUESDAY HAVE ONLY BEEN MINORLY ADJUSTED. FOR THE FOURTH OF JULY EVENING INTO NEXT MONDAY...APPEARS THAT BEST CHANCES FOR CONVECTION SHOULD BE SLIPPING SOUTH AND WEST OF AREA BY TMRW EVENING. IN FACT...LAST SVRL MODEL RUNS WOULD SHOW OUR CWA SHOULD BE RAIN FREE BY 05/00Z. WILL HEDGE A BIT AND KEEP VERY LOW POPS SRN CWA TO BETTER MATCH WITH NEIGHBORS...BUT DONT REALLY SEE MUCH BEYOND THAT. A SLOW WARMUP FROM WEDNESDAY THROUGH NEXT WEEKEND SEEMS APPROPRIATE AS RDG SLOWLY BUILDS OVER AREA. MY PROBLEM IS WHETHER RDG WILL FLATTEN AS MUCH AS MODELS DEPICT LATER IN THE WEEK. LATEST EURO RUN NOT NEARLY AS IMPRESSIVE IN THIS WEAKENING...AND CLIMO WOULD NOT FAVOR IT AS EITHER. ENSEMBLE MEMBERS OF GFS ARE RATHER INCONCLUSIVE. NOT WANTING TO BROAD BRUSH A SLIGHT CHANCE FROM LATE THURSDAY ON...HAVE OPTED TO KEEP FORECAST DRY. SHOULD LATER MODELS PERSIST IN THIS FLATTENING TREND...WOULD BE PRUDENT TO INCLUDE SOME LOW POPS. H0WEVER, STILL WOULD REMAIN PROBLEMATIC JUST WHEN TO DO THAT WITHOUT GETTING OUT THE BROAD BRUSH. && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 839 AM CDT MON JUL 3 2006 KSZ008>012-020>024-026-034>040-054>056-058-059-041345- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 839 AM CDT MON JUL 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL AFFECT THE REGION TODAY...WITH THE BEST CHANCES ACROSS NORTH CENTRAL AND NORTHEAST KANSAS. SOME OF THE STORMS MAY BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS DURING THE AFTERNOON AND EVENING. THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE OVERNIGHT AND SLOWLY SPREAD SOUTH INTO EAST CENTRAL KANSAS. HEAVY RAINFALL AND FLASH FLOODING COULD BECOME A HAZARD IF THUNDERSTORMS MOVE ACROSS THE SAME AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WITH HEAVY RAINFALL ARE POSSIBLE TUESDAY MAINLY ACROSS EAST CENTRAL KANSAS...AND THERE CONTINUES TO BE A CHANCE OF THUNDERSTORMS FOR THE WHOLE AREA TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 335 PM CDT MON JUL 3 2006 KSZ011-032115- NEMAHA- 335 PM CDT MON JUL 3 2006 THROUGH 415 PM CDT...A THUNDERSTORM WILL MOVE NORTHEAST AT 10 MPH ACROSS SOUTHEASTERN PORTIONS OF NEMAHA COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL...STRONG WINDS OF 40 TO 50 MPH...HEAVY RAIN AND FREQUENT LIGHTNING. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE GOFF AND WETMORE.
The Topeka radar (KTWX), 87 km away, was scanning. The volume nearest the first event began at 21:13 UTC.
1 hail. Local standard time, as filed.
Report relayed by NSSL.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523331.